Lourdes Salvador's Column
...Co-founder of MCS America discusses the latest Multiple Chemical Sensitivity issues.
For more information visit MCS America
Vaccines and Toxic Injury: Autoimmune Inflammatory Syndrome Induced by Adjuvants (ASIA)
by Lourdes Salvador
According to the Environmental Protection Agency (EPA), multiple chemical sensitivity (MCS) is "a diagnostic label for people who suffer multi-system illnesses as a result of contact with, or proximity to, a variety of airborne agents and other substances."
MCS is generally regarded as an environmental illness that results from toxic chemical injury and leads to health effects and a decreased ability to clear toxic substances from the body. It is a condition that has a history of going by many names, none of which researchers and clinician´s have agreed upon as a whole.
There are many varied effects of toxic poisoning from many different chemical agents and there is a general tendency to describe each type of toxicity individually or symptomatically rather than addressing all toxicities as a whole condition.
Researchers at the Zabludowicz Center for Autoimmune Diseases in Israel have added another name to the list: Autoimmune/inflammatory syndrome induced by adjuvants (ASIA). This name focuses on vaccine adjuvants which cause toxicity.
Adjuvants are substances added to vaccines to cause the immune system to react more strongly. These adjuvants commonly include aluminum, squalene, and mercury. All are generally recognized as toxic in sufficient doses.
Determining a safe dose is nearly impossible due to the potential for multiple sources of exposure and variances in susceptibility from individual to individual. Some adjuvants, such as mercury-containing thimerosal, are not considered safe at any exposure level by some researchers.
"The role of various environmental factors in the pathogenesis of immune mediated diseases is well established," assert Shoenfeld and Agmoon-Levin, "In recent years, four conditions: siliconosis, the Gulf war syndrome (GWS), the macrophagic myofasciitis syndrome (MMF) and post-vaccination phenomena were linked with previous exposure to an adjuvant."
The four diseases mentioned share similar signs and symptoms which are consistent with toxic chemical poisoning.
"Relating to the current knowledge we would like to suggest to include these comparable conditions under a common syndrome entitled ASIA, "Autoimmune (Auto-inflammatory) Syndrome Induced by Adjuvants", say Shoenfeld and Agmoon-Levin.
It is safe to say that yet another name has been proposed for chemical induced illness and that parents should be wary of any vaccines containing adjuvants. Depending on the vaccine, some non-adjuvanted versions may be available.
Shoenfeld Y, Agmon-Levin N. 'ASIA' - Autoimmune/inflammatory syndrome induced by adjuvants. J Autoimmun. 2010 Aug 12. [Epub ahead of print]
For more articles on this topic, see: MCSA News.
Copyrighted 2010 Lourdes Salvador & MCS America
Home Testing & Sanitizer: